First - I am so sorry you are in pain. I have been there and it stinks!
Here is what I learned recently from my doc when I was going thru a tremendous amount of pain:
1 - Pain indicates that something is wrong. It is VITAL that you treat the cause of your pain, not just the pain.
2 - According to my doc, studies have shown that there is a higher incidence of perforated bowels and a host of other issues in Crohn's patients who are taking narcotics. While, there are many reasons this may happen, they just have not pinpointed exactly what it is. In the meantime, many docs will not chance it.
3 - One pain med that seems to be safe for Crohn's is Tramadol (Ultram). My doc has recommended using this ONLY as a bridge from when the pain starts to when they figure out what is causing it and when they treat the cause. He does not want me on Tramadol long term. Also, I should use it in conjunction with Tylenol for the maximum benefit
I know that the pain is soooo awful that you are willing to do or take anything...just be careful.
You are in my prayers - please keep us posted
35 year old female - Diagnosed w/Crohn's 2002 - Surgery 2004
Currently taking: Pentasa, Entocort, Imuran, Immodium, Zoloft, Wellbutrin, Seroquel